SMITH & NEPHEW, INC. LGN TIBIAL CUTTING BLOCK RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71434332 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/02/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a tka procedure, the device broke.It is unknown if pieces fell into the patient or not.It is also unknown how the procedure was completed and if it was delayed.Patient harm was not reported.
Additional Manufacturer Narrative
The device, intended use in treatment, was not returned for evaluation, the reported event could not be confirmed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.